Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate and horrible side effects


11-10-2012, 08:39 AM   #1
Ckt
Senior Member
 
Join Date: Aug 2012
Location: Lexington, Kentucky
Methotrexate and horrible side effects

Well..this medicine is really hard for me to withstand it. I was on the routine dose of 25 mgs.i ended up in the hospital for 4 days be side my whole mouth and throat were covered with these deep craters. So I was taken off that and humira for a week and restarted humira and methotrexate at 15mgs. I'm so nauseous and threw up.ive taken phenergan and zofran to keep from being so nauseous..or throwing up. I was only on it in the beginning for about 5 weeks. I went off it to heal the ulcers and get rehydrated and get the pain under control. I also have pretty severe joint pain on methotrečxate which makes no sense to me!its used to treat joint pain!
Does anyone have experience with this med?i so think the combo therapy had great merit or I wouldn't go through that!
Oh!i forgot to say I also have been getting fevers after the injection for a few dAys. These symptoms seem small compared with ithers. But I hope someone can offer some one can offer some experience! Thank you!!(:
11-21-2012, 04:52 PM   #2
KWalker
Moderator
 
KWalker's Avatar
I noticed you haven't received any help yet. My first question was the method you were using to take the methotrexate, IE: Oral/Injection but then I noticed toward the bottom that you said injection so I was wondering if you are injecting the methotrexate or if you were referring to the humira. When I was taking methotrexate orally I got very sick as a reaction and my doctor explained that it is a common side effect because when you take the pill, you're reacting due to the digestion. Therefore, doing the injections would avoid that.

What state was your crohns in before you started the medication? Is it possible that it is a coincidence due to a pre-existing flare? Also, I could be wrong but I'm almost positive that metho. is a slow acting drug and therefore takes a little while to actually get into the system and become effective.

What temps were your fevers? Were they low-grade or over 100 degrees? I remember having low grade fevers usually the day of/day after but it was never anything more than that.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate and horrible side effects
Thread Tools


All times are GMT -5. The time now is 12:42 PM.
Copyright 2006-2017 Crohnsforum.com